Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 15, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 3, 2008, 2:26 AM AKDT. It took effect at Jun 3, 2008, 2:00 PM AKDT. It was in force for 1 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 2:26 AM AKDT (10:26 UTC)
- In effect from
- Jun 3, 2008, 2:00 PM AKDT
- Expired
- Jun 3, 2008, 2:01 PM AKDT
- In force
- 1 min
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 031526 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 726 AM ADT TUE JUN 3 2008 AKZ141-040600- /X.NEW.PAFC.FW.W.0015.080603T2200Z-080604T0600Z/ COPPER RIVER BASIN- 726 AM ADT TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM ADT THIS EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN. SOUTH WIND IS EXPECTED TO BE GUSTING TO AROUND 30 MPH WITH WITH THE HUMIDITY DROPPING TO AROUND 25 PERCENT THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 032201 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 201 PM ADT TUE JUN 3 2008 AKZ141-032315- /X.CAN.PAFC.FW.W.0015.000000T0000Z-080604T0600Z/ COPPER RIVER BASIN- 201 PM ADT TUE JUN 3 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE INCREASED SINCE THIS MORNING AND WINDS ARE NO LONGER EXPECTED TO INCREASE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 3, 12:00 AM AKDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 12:00 AM AKDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM ADT TUE JUN 3 2008 .MODEL DISCUSSION... NUMERICAL MODELS IN GOOD AGREEMENT FOR MOST OF THE FORECAST PERIOD BUT RUN TO RUN CONSISTENCY HAS NOT BEEN SO GREAT. THE PROBLEMS ESSENTIALLY ARE HOW THEY HANDLE A LOW THAT CROSSES SOUTHERN ALASKA AND THE GULF LATER THIS WEEK. .ANALYSIS AND UPPER LEVELS... VERTICALLY STACKED LOW CENTERED JUST SOUTHEAST OF KODIAK WITH DECENT MOISTURE ROTATING AROUND IT. SUBTROPICAL JET IS TO THE SOUTH OF THIS LOW AND POINTED AT OREGON AND WASHINGTON. UPPER RIDGE OVER THE YUKON AND STRETCHING ACROSS CENTRAL ALASKA FROM EAST TO WEST. DEEP LOW OVER EXTREME NORTHEAST SIBERIA WITH A STRONG POLAR JET NUDGING INTO THE NORTHERN BERING SEA. .SHORT TERM FORECAST... THE GULF LOW WILL CONTINUE TO SPIN MOISTURE INTO SOUTHERN ALASKA THROUGH TONIGHT FOR A CONTINUATION OF THE CURRENT SHOWERY REGIME. ON WEDNESDAY THIS LOW WILL WEAKEN AND BEGIN TO KICK OUT AS THE POLAR JET PUSHES A LOW INTO THE NORTHERN BERING SEA. BY THURSDAY THIS LOW WILL BE OVER BRISTOL BAY. IT WILL PUSH COLD AIR INTO COASTAL SOUTHWEST ALASKA AND ACROSS THE PENINSULA AND KODIAK ISLAND. THE BULK OF THE COLD AIR WILL STAY SOUTH OF THE INLAND KUSKOKWIM VALLEY AND SOUTH CENTRAL ALASKA. .LONG TERM FORECAST... BY FRIDAY AFTERNOON THE LOW WILL BE IN THE CENTRAL GULF AND MOVING EAST. THIS WILL ALLOW A RIDGE TO START BUILDING OVER THE AREA. HOWEVER...THE MODELS HAVE BEEN STRUGGLING WITH THE EXECUTION OF THESE EVENTS AND THE LOW MAY BE SLOW TO MOVE OUT. EVEN WITH THE UNCERTAINTY OF THIS THE WEEKEND LOOKS TO BE DRY FOR MOST OF THE AREA...AND SUNNIER THAN IT HAS SO FAR THIS MONTH. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 185. FIRE WEATHER...FIRE WEATHER WARNING 141. LUDWIG JUN 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:30 PM AKDT | Gale Warning | AFC | 6 hr | |
| Jun 2, 11:00 PM AKDT | Gale Warning | AFC | 60 hr | |
| Jun 2, 11:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 2, 11:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Jun 3, 11:00 AM AKDT | Gale Warning | AFC | 60 hr | |
| Jun 3, 11:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Jun 3, 11:00 AM AKDT | Small Craft Advisory | AFC | 4 days |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.